Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 87, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2009, 2:54 PM CDT for McHenry County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 27, 2009, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County McHenry County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SAT JUN 27 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT AFTER THE CURRENT UPPER LEVEL COLD POOL AND ASSOCIATED SEVERE CONVECTION DEPARTS THE REGION OVERNIGHT...UPPER LEVEL RIDGING WILL BRING SOME DRY FINE WEATHER. THE FIRST CHANCE FOR A RETURN OF CONVECTION WILL BE IN THE WEST TUESDAY AFTERNOON AND NIGHT AS THE RIDGE FLATTENS TO OUR WEST...ALLOWING SHORT WAVES ACCESS TO OUR FORECAST AREA. TEMPERATURES LOOK TO BE NEAR NORMAL WITH THIS FAIRLY FLAT PATTERN. .LONG TERM...WEDNESDAY THROUGH SATURDAY... BROAD RIDGING OVER THE CWA WITH RIDGE RIDERS MOVING THROUGH FROM TIME TO TIME INITIATING CONVECTION. SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. THE ECMWF WOULD SUGGEST A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH THE LATEST GFS DRIER WITH THIS SYSTEM. GIVEN THE UNCERTAINTY AND HOW FAR OUT IN THE EXTENDED IT IS...HAVE MAINTAINED A SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS. && .AVIATION...GUSTY NORTHWEST WINDS RANGING BETWEEN 20 AND 35 MPH AND VFR CONDITIONS THROUGH 03Z...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AERODROMES WITH LOW VFR BORDERING ON MVFR AT TIMES IN ANY HEAVY SHOWER AND THUNDERSTORM. THREAT OF SHOWERS AND THUNDERSTORMS WILL END AROUND SUNSET THEN EXPECT SKIES TO CLEAR AFTER 06Z WITH LIGHT NORTHWEST TO WESTERLY WINDS. MOSTLY CLEAR SKIES/VFR CONDITIONS FOR SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/KS
Hazardous weather outlook, Jun 27, 4:13 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT SAT JUN 27 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT SAT JUN 27 2009 /313 AM MDT SAT JUN 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT ACROSS THE FORECAST AREA. COOL ADVECTION ALOFT AND AFTERNOON HEATING AT THE SURFACE WILL HELP CAUSE INSTABILITY PUSHING THE CAPE TO NEAR 1500 J/KG IN SOME AREAS. SHEAR IS WEAK...BUT THERE IS STILL POTENTIAL FOR HAIL UP TO 1 INCH IF THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 27, 2:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 25 W SELFRIDGE 46.04N 101.45W
06/27/2009 E0.88 INCH SIOUX ND TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL...HEAVY RAIN AND STRONG WINDS.
&&
SWICHESpecial weather statement, Jun 27, 2:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 228 PM CDT SAT JUN 27 2009 NDZ003-004-011-012-272030- BOTTINEAU-MCHENRY-RENVILLE-WARD- 228 PM CDT SAT JUN 27 2009 ...SPECIAL WEATHER STATEMENT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NORTHWESTERN MCHENRY COUNTY...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE BANTRY...TOWNER...AND BERWICK. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SCHECK
Special weather statement, Jun 27, 2:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 229 PM CDT SAT JUN 27 2009 NDZ031>035-040>046-272030- ADAMS-BILLINGS-BOWMAN-BURLEIGH-EMMONS-GOLDEN VALLEY-GRANT-HETTINGER-MORTON-SIOUX-SLOPE-STARK- 129 PM MDT SAT JUN 27 2009 ...SPECIAL WEATHER STATEMENT... AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING LINE OF THUNDERSTORMS STRETCHING FROM NEAR AMIDON IN SLOPE COUNTY...EAST TO ABOUT 30 MILES SOUTH OF BISMARCK...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOLEN... HUFF... SELFRIDGE... FORT RICE... CANNON BALL... PRAIRIE KNIGHTS RESORT... FORT YATES... MOFFIT... HAZELTON... TEMVIK... LINTON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 63 min |
| Jun 26, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 58 min |
| Jun 26, 7:22 PM CDT | Tornado Warning | BIS | Morton | 23 min |
| Jun 26, 7:29 PM CDT | Tornado Warning | BIS | McLean, Sheridan | 46 min |
| Jun 26, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 38 min |
| Jun 26, 7:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Grant, Morton | 62 min |
| Jun 26, 7:55 PM CDT | Tornado Warning | BIS | Burleigh, Morton | 35 min |
| Jun 26, 8:08 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Kidder, McHenry, McLean and 8 more | 52 min |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | BIS | Ward | 3 hr |
| Jun 26, 8:33 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
| Jun 26, 8:46 PM CDT | Flash Flood Warning | BIS | Burleigh | 3 hr |
| Jun 26, 8:49 PM CDT | Flash Flood Warning | BIS | Ward | 3 hr |
| Jun 26, 9:13 PM CDT | Flash Flood Warning | BIS | Burleigh, Kidder, Morton, Sheridan, Wells | 3 hr |
| Jun 26, 11:52 PM CDT | Areal Flood Advisory | BIS | Burleigh, Kidder, Morton, Sheridan, Wells | 6 hr |
| Jun 27, 12:00 AM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 43 min |
| Jun 27, 3:15 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.